Bilateral Comparisons and Consistent Fair Division Rules in the Context of Bankruptcy Problems

Authors: 
Nir Dagan & Oscar Volij
Abstract: 

We analyze the problem of extending a given bilateral principle of justice to a consistent n-creditor bankruptcy rule. Based on the bilateral principle, we build a family of binary relations on the set of creditors in order to make bilateral comparisons between them. We find that the possibility of extending a specific bilateral principle of justice in a consistent way is closely related to the quasi-transitivity of the binary relations mentioned above.

Date: 
June, 1994
Published in: 
International Journal of Game Theory 26 (1997), 11-26
Number: 
51